P Chowla ; S Chowla - On the algebraic differential equations satisfied by some elliptic function I

hrj:106 - Hardy-Ramanujan Journal, January 1, 1984, Volume 7 - 1984 - https://doi.org/10.46298/hrj.1984.106
On the algebraic differential equations satisfied by some elliptic function I

Authors: P Chowla ; S Chowla

When $a$ is an odd positive integer it is implicit in the work of Jacobi that the functions $Y=\sum_1^{\infty} \sigma_a(n)X^n$ where $\sigma_a (n) = \sum_{d/n} d^a$ (the sum of the $a$th powers of the divisors of $n$) satisfy an algebraic differential equation; i.e., there is a polynomial $T$ not identically $0$, such that $T(X, Y, Y_1, \ldots, Y_m)=0$. When $a=1$ we give a new argument based on Ramanujan that we may take $m= 3$ here.


Volume: Volume 7 - 1984
Published on: January 1, 1984
Imported on: March 3, 2015
Keywords: algebraic differential equation,[MATH] Mathematics [math]


Share

Consultation statistics

This page has been seen 56 times.
This article's PDF has been downloaded 46 times.